MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intraocular Pressure, Delayed, Uncontrolled (1936); No Code Available (3191)
Date of Event 08/01/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported by the physician that the wrong lens was implanted.The error was recognized and the patient was re-prepped and re-draped.The wrong lens was removed and the correct lens was implanted.The incorrect lens was labeled zcb00 (monofocal) and the correct lens for the patient was labeled zkb00 (multifocal) at the surgery center.Unfortunately, in spite of numerous checks by several individuals including the ophthalmologist, no one picked up the discrepancy of lens type (monofocal versus multifocal).Patient was doing okay after surgery but on the third day post-op, patient could only count fingers.Vision on (b)(6) 2016 was 20/40 and intra-ocular pressure was 31.Patient had aching and soreness.Patient was given combigan for the eye pressure.Additionally, as the initial lens was being removed, the lens engaged the iris and caused some bleeding.The physician observed the eye and bleeding had stopped.No vitrectomy was performed.However, incision was enlarged to remove the initial lens and sutures were used to stitch the iris that tore.After the secondary procedure, the affected eye was at 20/20 and the pressure was at 13 at the patient's post op visit on (b)(6) 2016.The patient is seeing shadows temporally but was happy with her current vision.No further information was provided.
 
Additional Manufacturer Narrative
Device evaluation the device was not returned to the manufacturer for evaluation.Visual inspection could not be performed, therefore the reported complaint could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.The lenses were released according to specifications.A complaint search revealed no other complaints for this production order number has been received.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key5927016
Report Number2648035-2016-01387
Device Sequence Number605096
Product Code HQL
UDI-Device Identifier05050474531833
UDI-Public(01)05050474531833(17)181128
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2018
Device Model NumberZCB00
Device Catalogue NumberZCB0000260
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/08/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/02/2016
Supplement Report FDA Received Date11/04/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR